MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303367
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the bd interlink¿ vial access cannula broke off and cut the nurse's skin.The following information was provided by the initial reporter: "when the nurse was using the cannula, the plastic of the device snapped, resulting in the sharp tip of the plastic cutting the nurse's skin".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary it was reported the plastic of the device snapped.As a sample was not returned, a thorough sample investigation could not be completed.To aid in the investigation, two photos were provided for evaluation by our quality team.The photos show four sealed packaging blisters from the top web and from the bottom web.No other information could be obtained from the photos.A device history record review was completed for provided material number 303367, lot 1300479.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.H3 other text : see h10.

Brand Name
BD INTERLINK¿ VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17927352
Report Number1911916-2023-00767
Device Sequence Number15154537
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public00382903033676
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303367
Device Lot Number1300479
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown